Ask The Doctor > Questions & Answers > Took Lisinopril by accident

Took Lisinopril by accident

Patient: I took a lisinopril by accident and I am 14 weeks pregnant could this be dangerous?

 

 

Doctor: Thank you for your question. Lisinopril is an ACE inhibitor class of medication used to treat hypertension. It is contr aindicated during pregnancy as it can been shown to cause fetal death and birth defects. Since you have only taken one dose and you have recently started your second second trimester of pregnancy, we recommend that you report this mistake to your ob/gyn. It is possible that a single dose of this medication will not pose any danger to your pregnancy however we would like you to ere on the side of caution. Your ob/gyn will determine the next appropriate steps based on your current pregnancy and risk factors.Thank you for choosing askthedoctor.com

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment